Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


is it safe to swallow? --(procrit --- NOT oral sex question.....but wanted to get your attention)
Sep 11, 2003

Hey There Dr. Bob,

I'm HIV+, anemic and would like to consider taking Procrit. I heard you talk about this stuff and when I asked my doc about it he said "ok, if you to try it but giving yourself shots everyday is no picnic"..... He's not always the most upbeat of fellows.....in fact i think he should try some of my prozac. So here's the problem -- I used to shoot drugs but have been off for almost a year and doing great. I'm a bit concerned about having needles around the house as they may be a temptation to start using again. I was checking out various websites and someone was mentioning he was taking his procrit by mouth --- does it come in pill form?----is it effective if you just swallow the injectable stuff? I've been trying to get my doc to answer these questions but he hasn't responded to my phone messages and I don't want to drive him crazy --- he's already very moody, I never know when he's going to fly off the handle and start yelling. So I've come to the best, most compassionate and sexy doc I know to get the straight (or preferably gay) answers. We love you Dr. Bob

Response from Dr. Frascino

Hello,

OK, that got my attention more than the last title I read that claimed it was a question "from your dear long lost cousin Misha." My family is all Italian . . . . "Misha" would certainly have to be very long lost indeed! So back to your question and the straight-gay answers.

1.No, Procrit does not come in an oral form (pill, liquid, tablet, or breath mint). 2.Swallowing the injectable stuff is not at all helpful or advisable.

So what to do? First off, let's talk about that doctor of yours. He's moody; doesn't respond to your question; and you never know when he's going to fly off the handle and start yelling!?!?! Well, my dear, as for "driving him crazy," I think it might be a very short drive!

He's also giving you bad advice. Procrit does not require "giving yourself shots everyday!" in fact, it's just once a week. Some folks who don't want to self-inject (for whatever reason) just swing by their doctor's office for their weekly shot. Perhaps that might work for you. Preferably, you'll be swinging by some doctor's office other than the one of the misinformed wing nut you're currently seeing.

Good luck. Write back if you need additional advice. By the way, try www.aahivm.org if you need a referral to an HIV specialist in your area. Dr. Bob


Previous
My doc is not helping me with my Fatigue
Next
which is safer Procrit or androgen therapy?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement